Connect with others who understand.

sign up log in
About DiabetesTeam
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Can You Skip A Few Days Of Metformin If You Are Experiencing Nausea And Vomiting

Can You Skip A Few Days Of Metformin If You Are Experiencing Nausea And Vomiting

I am having an issue due to Ozempic causing severe nausea and vomiting to the point that I became severely dehydrated. I won't be taking any more Ozempic but until it's all out of my system, I am still very nauseous. Is it okay to skip my metformin dose until I feel better?

A DiabetesTeam Member said:

Metformin lasts in your system up to 48 hrs so missing a couple will only lower the level in your blood.But leaving it longer means when you resume you have up to a month for it to become effective again.
If you are new to Metformin it can take up to 2 months for your system to adapt.( Metformin can cause stomach upsets etc.).If you have been taking it for some time you may need different meds ,/ extended release version.Talk to your doc.asap.

posted about 1 year ago
A DiabetesTeam Member said:

i was on Metaformin twice a day when i first got diagnosed at 500 mg and my side effects were itchy skin and it made me sleepy also during the day and i was also having headaches during the day i dealt with it for the first two weeks i called my doctor and he told me to go to one pill at pm and now that i am on p at night the tiredness during the day has been less and the itchness is no more i think with the Diabetic medications if we have side effects we just need to talk to our Doctors if it does not work for us i am on other meds also that i need to watch for other side effects God bless ya all

posted 11 months ago
A DiabetesTeam Member said:

This question should be refered to your doctor or even a pharmacist who can better advise you what to do.

posted about 1 year ago
A DiabetesTeam Member said:

If your pills are 500 mg each, then yes some diabetics do take up to 2000 mg per day.

I believe it is the maximum dose (although some doctors may prescribe up to 2500 mg I believe)

posted 10 months ago
A DiabetesTeam Member said:

Does anyone take 4 pills a day metformin

posted 10 months ago
Already a Member? Log in